Which of the following drugs might have caused the symptoms and signs - ProProfs Discuss
Topics
Products
Follow Us:

Which of the following drugs might have caused the symptoms and signs of this patient? A 52-year-old man complained to his physician of acute pain at the base of his right big toe. The man, who had been working as a painter for 15 years, was recently diagnosed with essential hypertension and started an antihypertensive therapy one month ago. A lab test showed a plasma uric acid level of 17 mg/dL.



A. Captopril
B. Hydrochlorothiazide
C. Methyldopa
D. Furosemide
E. Prazosin
F. Minoxidil

This question is part of

Block 11 Pharm antihypertensives
Asked by Hailey, Last updated: Mar 29, 2020

+ Answer
Request

2 Answers

O. Bickis

Get immense pleasure in traveling and writing about visiting places.

O. Bickis, Corporate employee, MBA, Stockton

Answered Jan 31, 2019

The answer to this is B. This is a type of medication that is normally used in order to treat high blood pressure. There are some people who may experience swelling because of the build up. There are also some people who are diagnosed with diabetes, renal tubular acidosis, and so much more who are recommended to take this medication.

There are some people who develop severe allergic reactions because of taking this medication. There are even some who develop some skin rashes that would start to peel. At the first sign of allergies, taking this medication should be stopped immediately. There are other medications that may be better suited for the patient.

 

John Smith

John Smith

Answered Sep 09, 2016

Hydrochlorothiazide-learning objective: describe the main adverse effects of thiazides.answer: bthe symptoms of the patient and the lab results indicate that he was most likely suffering from gout arthritis. chronic treatment with thiazides may cause hyperuricemia and precipitate attacksof gout in patients at risk. hyperuricemia is likely due both to hypovolemia-induced increase ofuric acid reabsorption and to competition with urates for the organic acid transport system in theproximal tubule.being a painter, the patient was already at risk of gout since a strong association existsbetween the risk of gout and lead exposure through diet or occupations (painters, plumbers,etc.)d) furosemide can cause hyperuricemia but the drug is rarely used as an antihypertensive.a, c, e, f) these drugs do not cause hyperuricemia.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.